My husband started taking Jardiance and he has become very moody, irritable, and aggressive. He is becomes very agitated at the simplest things. I'm not even able to ask him a question without him getting irate with me.
Does Jardiance cause severe mood swings?
Question posted by saddletack on 21 March 2021
Last updated on 5 January 2022 by mmmousemaid
It did not agree with me either. I had both physical (nausea, itchiness, redness) and mental (confusion, disorientation, sleep disturbance) as well.
I’m dealing with that too… DR. Is absolutely clueless and has no answer. Talking to my VA pharmacist today. ( like the other person was saying), there is no clinical evidence FROM THE MANUFACTURE STUDIES, of these symptoms… But like normal once a drug his the public an array of things can pop up, THAT DIDNT IN THE SMALL AND SHORT CLINICAL STUDIES.. Medical staff and the pharmaceutical company basically wash their hands .. Guessing liability reasons… Yes there could be other factors….. but i didn’t have these issues until after I started it
There're no psychiatric side effects listed for Jardiance and I didn't see any reference to behavioural changes in the user reviews.
It may be the diabetes itself (I'm assuming that's what your husband is taking it for) causing these changes. Does he monitor his glucose levels? Low blood sugar (hypoglycemia) can cause these changes:
"Diabetes can affect a person’s mood, causing rapid and severe changes.
The symptoms of low blood sugar levels that might contribute to mood swings include:
co-ordination and decision-making difficulties
aggression and irritability
personality or behavior changes
Changes in blood sugar level can affect a person’s mood and mental status. When blood sugar returns to a normal range, these symptoms often resolve.
Fluctuations in blood glucose can result in rapid mood changes, including low mood and irritability. This is especially true during hypoglycemic episodes, during which blood sugar levels drop below 70 milligrams per deciliter (mg/dL)."
Low blood sugar can also be dangerous if it drops too low.
I'd suggest talking with his doctor as soon as possible to get their professional advice.
Best regards and I hope you can get an answer quickly.
- Jardiance uses and safety info
- Jardiance prescribing info & package insert (for Health Professionals)
- Side effects of Jardiance (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.